Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 8, 2018, 1:26 PM MST for Apache County, Arizona. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2018, 1:26 PM MST (20:26 UTC)
- Expired
- Jul 8, 2018, 2:59 PM MST
- In force
- 93 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 203 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 2232 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324
WGUS55 KFGZ 082026
FFWFGZ
AZC001-082230-
/O.NEW.KFGZ.FF.W.0002.180708T2026Z-180708T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
126 PM MST SUN JUL 8 2018
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Apache County in northeastern Arizona...
* Until 330 PM MST
* Until 430 PM MDT
* At 225 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Kinlichee Chapter House, Hubbell Trading Post National Historic
Site and Ganado.
This includes the following streams and drainages...Kinlichee
Creek...Fish Wash...Red Clay Wash...Lone Tule Wash...Bis Ii Ah
Wash...Burnt Piqon Wash...Wide Ruin Wash...Black Soil Wash...Ruin
Wash...Sage House Wash and Pueblo Colorado Wash.
This includes the following highways...
State Route 264 between mile markers 445 and 458.
Highway 191 between mile markers 401 and 411.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3579 10932 3558 10935 3554 10952 3568 10964
3580 10950
$$
411 follow-up statement
125
WGUS75 KFGZ 082159
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
259 PM MST SUN JUL 8 2018
AZC001-082209-
/O.CAN.KFGZ.FF.W.0002.000000T0000Z-180708T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Apache-
259 PM MST SUN JUL 8 2018
...THE FLASH FLOOD WARNING FOR APACHE COUNTY IS CANCELLED...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat to the Fish Creek area southeast of
Ganado. Please continue to heed any road closures.
LAT...LON 3579 10932 3558 10935 3554 10952 3568 10964
3580 10950
$$
41What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 9:22 AM MST, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 8, 9:22 AM MST, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 922 AM MST Sun Jul 8 2018 .SYNOPSIS...The monsoon weather pattern will persist over the region through next week, with daily rounds of afternoon and evening thunderstorms. && .UPDATE... The short term forecast looks good. Satellite imagery showing mostly clear skies across northeast AZ with partly cloudy conditions along across yavapai and western Coconino counties. Expect scattered showers and thunderstorms to develop along the high terrain by around noon with storms drifting to the west southwest during the afternoon. Gusty outflow winds of 50+ mph are possible late this afternoon across the lower elevations of Yavapai County. High resolution models are indicating a second round of storms moving from NM into northern AZ this evening and overnight, this covered well with the current forecast. && .PREV DISCUSSION /443 AM MST/... Deep monsoonal moisture is expected over the next week under a favorable flow aloft. An active period with daily rounds of showers and thunderstorms are expected across northern Arizona. Some storms are likely to be strong enough to generate marginally severe hail and wind gusts, along with the potential for localized flooding. Temperatures will be generally on par for what is considered normal this time of year. && .AVIATION...For the 18z package...Expect scattered to numerous -SHRA/-TSRA through 12z Monday. Storms will initiate over the higher terrain with a general west-southwest movement. Most widespread storm coverage expected over Yavapai and Coconino counties. Another round of storms may develop across eastern AZ this afternoon and move toward the southwest through the evening. Storms could produce brief MVFR conditions and gusty winds to 45 kts. VFR outside of any storm activity. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered to numerous afternoon and evening showers and thunderstorms will continue through the rest of the weekend and into next week. Storm activity will increase Monday and Tuesday, with coverage becoming more widespread through the week. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DL/KD AVIATION...TPS FIRE WEATHER...Peterson For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:44 PM MST | Special Weather Statement | FGZ | 46 min | |
| Jul 7, 6:10 PM MST | Areal Flood Advisory | FGZ | Navajo | 2 hr |
| Jul 8, 12:39 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 21 min |
| Jul 8, 1:06 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 30 min |
| Jul 8, 2:11 PM MST | Special Weather Statement | FGZ | Apache | 49 min |
| Jul 8, 3:31 PM MST | Special Weather Statement | FGZ | 29 min | |
| Jul 8, 4:29 PM MST | Special Weather Statement | FGZ | Yavapai | 31 min |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.